Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


15 and no signs of growing
Aug 30, 2013

My wife and daughter are both positive and all labs are good cd4 for both is over 600 and vl undetectable. However my daughter is just not growing and over the last two years has been progressively developing joint pains that are now reaching the stage where she can hardly walk due to knee pains.

She shows no signs of puberty and is the size of a 10/11 y.o. We have had her tested for Turners Syndrome she has had thyroid checks rheumatoid arthritis checks and many others all of which came back normal. She has seen a pediatric endocronologist who has prescribed half a pill of estrogen every two days but nobody can explain the joint pain. All the docs point to her meds saying they may be the cause. This is where the problem worsens. We live in Thailand and her meds are free but her doctor is totally unco-operative will not talk about anything and just says she has hiv she will take longer to develop than others. We accept that but it does not explain the chronic joint pain. Her daily regimin is Tenovir 300mg Lopinavir 200mg/Ritonavir 50mg and Lamivir 150mg in the morning and the same but without the Tenovir in the evening. Are any of these known to hinder growth in children and also are any of these known to cause such severe joint pains. I would also ask if anyone knows of any specialists in Thailand that i could contact for help.

Response from Dr. Henry

The situation with your daughter sounds very challenging and heart breaking. To my knowledge growth/puberty retardation has not been specifically linked to her HIV medications though has been reported in context of pediatric HIV infection. Considering the possible combination of hormones needed for growth/puberty (ie estrogens, testosterone, growth hormone) is complex and often can tax the resources/talents of specialty sights even in the USA. If any reader has any advice/thoughts on this situation please post. KH



Previous
Generic Viagra
Next
Whopping Cough,very swollen Lymph Nodes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement